Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 186, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 5, 1995, 7:45 PM CDT for Barton County, Kansas. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1995, 7:45 PM CDT (00:45 UTC)
- Expired
- Aug 5, 1995, 8:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Barton County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 12.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:39 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 5, 3:39 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 335 PM CDT SAT AUG 5 1995 COMPLEX PATN TNGT WITH SVRL SCENERIOS PSBL. KNOWN FACTS: TSTMS ALRDY GOING OVR NE AND W OF RSL. ABUNDANT MOIST FM SFC-850 EVERYWHERE. S/W IN SATL LOOPS MOVG SE NR THE NW NE BRDR. 40 KT 300 MB SPD MAX PROGGED ACRS KS TNGT WITH DIFFLUENT FLOW IN SE KS. 850 MB WAA FM SW-NE ACRS ST. 18Z SFC MAP HAS A WK SFC BNDRY NR A HLC-ICT LN. FCST SNDGS MOST LOC APPR TO HAVE SUFFICIENT CAP TO REQUIRE SOME FORCING TO KICK OFF TSTMS. LARGEST POS AREAS ARE ACRS CEN/SCEN SXNS...IN AREA ALSO PROGGED TO HV COOLG ALF TNGT. LESS CERTAIN FACTS: ETA/NGM DISAGREEMENT IN LOC OF 850 MB WFNT/ BNDRY OVRNGT. ETA APRS TO KEEP IN TO THE N WHILE NGM HAS IT DIVIDING CWA FM NW-SE. SPECULATIONS: TSTMS IN NE LKLY TO MV/PROPAGATE INTO NE KS OVRNGT...AND COULD MV ACRS THE NERN HALF OF CWA. TSTMS ALNG NWRN CWA SHUD REMAIN SLOW MOVG UNTIL INFLUENCE OF S/WV OR SPD MAX GETS CLOSER. THREAT OF SVR OVRNGT IN MUCH OF THE AREA...HOWEVER WITH ONLY MDT INSTABILITY...AND LACK OF STG WAA AT 850-700 MB...WOULD SEEM TO MINIMIZE DERECHO THREAT. MCS HOWEVER...DOES APPR LKLY...BUT ITS EXACT TRACK NOT CLR ATTM. RSL 68/96 52 SLN 68/96 52 ICT 70/93 33 HUT 70/94 33 CNU 73/91 34 HOWERTON
In the hours before
Special weather statement, Aug 5, 3:14 PM CDT, 4 hours 31 minutes before
KSZ032-033-047>051-060500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 314 PM CDT SAT AUG 5 1995 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS: BARTON ELLSWORTH LINCOLN MC PHERSON RICE RUSSELL SALINE SYNOPSIS: AFTERNOON HEATING...ABUNDANT MOISTURE AND A WEAK SURFACE BOUNDARY...MAY PRODUCE SEVERE THUNDERSTORMS OVER THE AREA THROUGH THIS EVENING. THE MAIN THREAT WILL BE HAIL TO AROUND ONE INCH AND DAMAGING WINDS...HOWEVER THERE IS A SLIGHT CHANCE OF ISOLATED TORNADOES. THE THUNDERSTORMS WERE DEVELOPING ALONG A BOUNDARY EXTENDING FROM HILL CITY TO NEAR PRATT. ADDITIONAL SEVERE THUNDERSTORM ARE POSSIBLE LATER THIS EVENING AS THUNDERSTORMS OVER NEBRASKA DEVELOP SOUTH AND INTO KANSAS. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER ALL OF CENTRAL KANSAS. *TORNADO WATCH REMAINS IN EFFECT WEST OF A LINE FROM LINCOLN TO LYONS UNTIL 1000 PM HOWERTON
Special weather statement, Aug 5, 3:18 PM CDT, 4 hours 27 minutes before
KSZ032-033-047>051-060500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 314 PM CDT SAT AUG 5 1995 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS: BARTON ELLSWORTH LINCOLN MC PHERSON RICE RUSSELL SALINE SYNOPSIS: AFTERNOON HEATING...ABUNDANT MOISTURE AND A WEAK SURFACE BOUNDARY...MAY PRODUCE SEVERE THUNDERSTORMS OVER THE AREA THROUGH THIS EVENING. THE MAIN THREAT WILL BE HAIL TO AROUND ONE INCH AND DAMAGING WINDS...HOWEVER THERE IS A SLIGHT CHANCE OF ISOLATED TORNADOES. THE THUNDERSTORMS WERE DEVELOPING ALONG A BOUNDARY EXTENDING FROM HILL CITY TO NEAR PRATT. ADDITIONAL SEVERE THUNDERSTORM ARE POSSIBLE LATER THIS EVENING AS THUNDERSTORMhS OVER NEBRASKA DEVELOP SOUTH AND INTO KANSAS. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER ALL OF CENTRAL KANSAS. *TORNADO WATCH REMAINS IN EFFECT WEST OF A LINE FROM LINCOLN TO LYONS UNTIL 1000 PM HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:07 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 20 min |
| Aug 5, 9:44 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.